Florida, 2007

Lightning Strikes and Heavy Rain in Florida, June 25, 2007

June 25, 2007 · NWS MLB · 3 events in 2 counties and zones

Typical central Florida pulse thunderstorms produced lightning that damaged homes.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$65,000
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MLB wrote it up.

Typical central Florida pulse thunderstorms produced lightning that damaged homes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 25, 8:47 AM EST, 2 hours 43 minutes earlier.

Area forecast discussion, Jun 25, 8:47 AM EST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
947 AM EDT MON JUN 25 2007

.DISCUSSION...
TODAY...WEAK SHORTWAVE NEAR THE NORTHEAST GULF COAST HAS A
CONSIDERABLE AMOUNT OF MID/HIGH CLOUDS ASSOCIATED WITH IT AND SOME
HAS BEEN SPREADING ACROSS CENTRAL FLORIDA.  MORNING SOUNDING AT THE
CAPE WAS AFFECTED BY THE EARLY MORNING SHOWERS/STORMS THAT FORMED
ALONG A CONVERGENCE LINE FROM THE COAST SOUTHEASTWARD...HENCE DO NOT
THINK THE PRECIP WATER IS REPRESENTATIVE.

EAST/SOUTHEAST GRADIENT FLOW RETURNING SHOULD INCREASE MOISTURE A
LITTLE FROM YESTERDAY...AND FORECAST SOUNDINGS WITH ABOUT 1.5 INCHES
LOOK REASONABLE.  THE MID/HIGH CLOUDS WILL DELAY SURFACE HEATING IN
SOME SPOTS...SO WILL NOT CHANGE THE CURRENT FORECAST WHICH HAS JUST
A SMALL POP ACROSS INTERIOR COUNTIES AS THE SEA BREEZE MOVES
INLAND.  WITH SOME DRY MID LEVEL AIR AND 500 MB TEMPS AROUND MINUS
8...A FEW STORMS COULD BECOME STRONG...WHICH IS HANDLED WELL IN THE
HAZARDOUS WEATHER OUTLOOK.

&&

.AVIATION...A FEW LATE DAY STORMS ARE POSSIBLE ACROSS THE INTERIOR
ONCE AGAIN.  SLIGHTLY MORE ONSHORE GRADIENT FLOW WOULD ARGUE FOR
ACTIVITY A LITTLE FURTHER INLAND THAN YESTERDAY...UNLESS ACTIVITY
INITIATES SOONER...WHICH DOES NOT LOOK LIKELY DUE TO SOME RATHER
DENSE PATCHES OF CIRRUS SPREADING ACROSS THE AREA.

&&

.MARINE...SLOWLY INCREASING EAST/SOUTHEAST FLOW IS EVIDENT AT THE
BUOYS WHICH WILL BUILD SEAS 2-3 FEET WITH A 3-4 SECOND PERIOD...
WHICH IS STILL NOT BAD UNLESS YOU HAVE A REAL SMALL BOAT.  EXPECT
MORE WIND CHOP ON TUE.

&&

.
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.

&&

SHORT TERM/AVIATION...LASCODY
LONG TERM....WIMMER
Hazardous weather outlook, Jun 25, 10:13 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1113 AM EDT MON JUN 25 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
252130-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1113 AM EDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

...THUNDERSTORM IMPACT...
ISOLATED LIGHTNING STORMS WILL FORM ALONG THE INLAND MOVING SEA
BREEZE BOUNDARY. A FEW OF THESE WILL OCCUR OVER COASTAL SECTIONS
THROUGH EARLY AFTERNOON...THEN EASTERLY STEERING WINDS WILL PUSH
THE ACTIVITY TO THE INTERIOR COUNTIES DURING THE MID AND LATE
AFTERNOON HOURS.

A MID LEVEL DISTURBANCE NEAR THE NORTHERN FLORIDA PENINSULA MAY
ALLOW A FEW STORMS TO BECOME STRONG WELL INLAND... MAINLY WEST OF
I-4 BY LATE AFTERNOON. THE STRONGER STORMS MAY CONTAIN LOCALLY
HEAVY RAIN...FREQUENT TO EXCESSIVE LIGHTNING... GUSTY WINDS TO 45
MPH...AND POSSIBLY SMALL HAIL

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED LIGHTNING STORMS WILL AGAIN BE POSSIBLE TUESDAY...MAINLY SOUTH
OF ORLANDO AND CAPE CANAVERAL WHERE THE HIGHEST MOISTURE WILL RESIDE.

MOISTURE LEVELS AND THE COVERAGE OF SHOWERS AND LIGHTNING STORMS
WILL INCREASE SIGNIFICANTLY WEDNESDAY AND WILL REMAIN HIGH INTO THE
WEEKEND. SOME PERIODS OF HEAVY RAIN AND LOCALLY GUSTY WINDS WILL
BE POSSIBLE FROM MID TO LATE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER THIS AFTERNOON AND
SELF ACTIVATE IF NEEDED.

LASCODY

In the hours before

Special weather statement, Jun 25, 10:54 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1154 AM EDT MON JUN 25 2007

FLZ044-045-144-251630-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
1154 AM EDT MON JUN 25 2007

...STRONG THUNDERSTORMS AFFECTING EASTERN LAKE COUNTY...NORTHWESTERN
ORANGE COUNTY...

AT 1142 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG STORMS OVER ZELLWOOD AND MOUNT DORA...LITTLE MOTION IS
INDICATED.

THESE STORMS WILL DRIFT TOWARDS LAKE APOPKA. FREQUENT LIGHTNING
STRIKES...WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE THROUGH
ABOUT 1230 PM BEFORE THE STORMS START TO WEAKEN.

RL

The radar

The Melbourne radar (KMLB), 105 km away, was scanning. The volume nearest the first event began at 16:31 UTC.

Open the radar archive at this moment

Event by event

2 lightning, 1 heavy rain. Local standard time, as filed.

Lightning, Orange

When
June 25, 11:30 AM EST
Where
Orange County, 1.51 mi NNW of Apopka
Property damage
$40,000
Reported by
Broadcast Media
Coordinates
28.690, -81.510

Lightning sparked a fire that heavily damaged a home in Apopka.

Heavy Rain, Orange

When
June 25, 11:50 AM EST
Where
Orange County, 0.69 mi N of Plymouth
Reported by
COOP Observer
Coordinates
28.690, -81.550

Near 1.7 inches of rain fell in 20 minutes at Plymouth.

Lightning, Volusia

When
June 25, 12:00 PM EST
Where
Volusia County, 1.39 mi ENE of Deltona
Property damage
$25,000
Reported by
Broadcast Media
Coordinates
28.910, -81.210

Lightning heavily damaged a home in Deltona.

What these are

Lightning
A lightning strike that killed, injured or caused damage.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 42353, 42348, 42356.